Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 72, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2006, 3:53 PM EDT for Collier County, Hendry County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 28, 2006, 4:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 281954 SVRMFL FLC021-051-282045- /O.NEW.KMFL.SV.W.0072.060628T1953Z-060628T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF HENDRY CORRECTIONAL INSTITUTE MOVING SOUTH AT 5 TO 10 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL INSTITUTE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 282013 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 410 PM EDT WED JUN 28 2006 FLC021-051-282045- /O.CON.KMFL.SV.W.0072.000000T0000Z-060628T2045Z/ HENDRY FL-COLLIER FL- 410 PM EDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE FROM 10 MILES EAST OF HENDRY CORRECTIONAL INSTITUTE TO 20 MILES SOUTH OF DEVILS GARDEN...MOVING WEST AT AT 5 TO 10 MPH. SEVERE THUNDERSTORMS WILL AFFECT... HENDRY CORRECTIONAL INSTITUTE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097 $$ BAXTER
000 WWUS52 KMFL 282047 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT WED JUN 28 2006 FLC021-051-282055- /O.EXP.KMFL.SV.W.0072.000000T0000Z-060628T2045Z/ HENDRY FL-COLLIER FL- 445 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES EXPIRED AT 445 PM EDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRED. HOWEVER...THE STORMS WILL REMAIN IN THE AREA...AND WILL PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL...AND SMALL HAIL. IF THESE STORMS STRENGTHEN AGAIN...THEN A WARNING MAYBE NEEDED AGAIN FOR THIS AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES ON THESE STORM5. LAT...LON 2663 8118 2658 8137 2624 8134 2632 8097 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 28, 2:35 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT WED JUN 28 2006 .DISCUSSION...OVERALL WEATHER PATTERN AFFECTING SOUTH FLORIDA UNDERGOING SOME CHANGES OVER THE NEXT FEW DAYS. HEIGHTS WILL BUILD ALOFT AND SURFACE RIDGE WILL CONTINUE TO DRIFT NORTH. THE RIDGE WILL COME TO REST AROUND 30N-32N OVER THE WEEKEND WHERE IT WILL GENERALLY LIE THROUGH THE MIDDLE OF NEXT WEEK. A FAST-MOVING TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN WILL PASS ACROSS SOUTH FLORIDA OVER THE WEEKEND. THE WAVE WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. ASIDE FROM THE NON-DIURNAL SHOWERS/STORMS ASSOCIATED WITH THE WAVE...DAILY CONVECTION SHOULD GENERALLY FAVOR INTERIOR/WEST ZONES NEXT SEVERAL DAYS AS FLOW GRADUALLY INCREASES FROM THE EAST. GFS MOS GUIDANCE TEMPERATURES LOOK GOOD THROUGH DAY SEVEN. && .MARINE...NO HIGHLIGHTS. EASTERLY WINDS WILL REMAIN FAIRLY LIGHT...THEN INCREASE TO THE 10 TO 15 KNOT RANGE BY THIS COMING WEEKEND. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 76 88 / 30 60 20 40 FORT LAUDERDALE 79 88 78 88 / 30 50 20 30 MIAMI 78 90 78 89 / 30 60 20 30 NAPLES 75 91 74 92 / 30 60 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 5:43 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 543 AM EDT WED JUN 28 2006 FLZ063-066>075-290945- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 543 AM EDT WED JUN 28 2006 ...STRONG STORMS POSSIBLE INTERIOR AND ATLANTIC COAST THIS AFTERNOON... ...LOCALLY HEAVY RAINFALL POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. THE STORMS WILL BECOME FOCUSED ACROSS INTERIOR AND ATLANTIC COASTAL LOCATIONS. FREQUENT LIGHTNING, HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. WIND: THE STRONGEST STORMS WILL CONTAIN WIND GUSTS OF 40 TO 50 MPH. HAIL: THE STRONGEST STORMS WILL CONTAIN HAIL UP TO DIME SIZE. FLOODING: LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 28, 1:46 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT WED JUN 28 2006 FLZ067-068-072-281845- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 146 PM EDT WED JUN 28 2006 AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PALM BEACH AND NORTHERN BROWARD COUNTIES. THESE STORMS WERE DRIFTING SLOWLY SOUTHWEST. THE STRONGEST STORMS WERE AFFECTING AREAS FROM JUPITER SOUTH RIVIERA BEACH AND FROM PARKLAND SOUTH TO CORAL SPRINGS. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 28, 2:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 236 PM EDT WED JUN 28 2006 FLZ071>074-281930- WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL- DADE METROPOLITAN FL- 236 PM EDT WED JUN 28 2006 AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES WEST OF DORAL IN MIAMI-DADE COUNTY AND OVER WESTERN PORTIONS OF BROWARD COUNTY MOVING NORTHWEST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 28, 3:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT WED JUN 28 2006 FLZ063-066-282015- HENDRY FL-GLADES FL- 312 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS OVER SOUTHERN GLADES...AND NORTHERN HENDRY COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF LA BELLE. THIS STORM WAS NEARLY STATIONARY...AND WILL AFFECT LA BELLE...ORTONA...AND MUSE THROUGH 415 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 28, 3:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT WED JUN 28 2006 FLZ063-282030- GLADES FL- 336 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORM OVER NORTHEAST GLADES COUNTY... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRIGHTON SEMINOLE RESERVATION MOVING NORTHEAST AT AROUND 5 MPH. SOME LOCATIONS THAT COULD BE AFFECT BY THIS STRONG STORM ARE BUCKHEAD RIDGE...AND BRIGHTON SEMINOLE RESERVATION THROUGH 430 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM HAVE PASSED BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:31 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.